≡ Menu

Is retin-a burning my face?

Seven-Teen Says:

I’m quite desperate for any advice on my current skin situation. I have fair skin, and it turns out to be quite sensitive as well. I had a few break outs, being 17 and all, so I got Retin-a from my doctor.

I used it last week for 2 nights, and became quite red. I stopped using this but stupidly decided to put on antibiotic to ease the redness. what was I thinking? I suppose I wasn’t. Currently my skin looks burned– extremely red, blotchy, bumpy disgusting and scaley. I’m devastated, I might sound incredibly melodramatic but it’s truly quite bad.I will be seeing my dermatologist next Tuesday but that`s more than a week away and I’m writing to ask you for some advice on what might help heal this. I stopped moisturizing in fear of making it worse.

I heard that Lancome Nutrix helps with “any type of burns” but the only way I can get that is by ordering it on Amazon. Anything I can do? My texture is terrible right now, how long will it last?

The Left Brain‘s Reply:

I need to preface this by saying we are not doctors. This question is best answered by the doctor who prescribed the Retin-a. But it is not uncommon for people to experience a worsening of their condition when using Retin-a before things get better. Essentially, your body needs to get used to the stuff. It usually takes 2 weeks before you start to see positive results. And it could take as long as 6 weeks before you get consistent results.

It’s not likely that the antibiotics caused your problem so don’t beat yourself up about it. It is most likely the reaction of your body to the Retin-a. Then antibiotics won’t help however.

There’s not much you can do to heal it as it’s an allergic reaction. It’s probably ok to use a hypoallergenic concealer but best would be not to use anything on your face. The condition should clear up in a day or two.

Hope that helps. And thanks so much for reading the Beauty Brains.

{ 0 comments… add one }

Leave a Comment